Alert archive / Texas / High Wind Warnings in 2022
High Wind Warning 27, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this high wind warning at Apr 25, 2022, 1:11 PM CDT for Culberson County, Texas. It took effect at Apr 25, 2022, 10:00 PM CDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 25, 2022, 1:11 PM CDT (18:11 UTC)
- In effect from
- Apr 25, 2022, 10:00 PM CDT
- Expired
- Apr 26, 2022, 4:00 AM CDT
- In force
- 6 hr
- Issued by
- NWS Midland/Odessa, TX
County Culberson County, TX
The radar
The El Paso radar (KEPZ), 212 km from the middle of the area, began a volume at 18:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 12:00Z, 6.2 hours before the alert went out and 212 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3583 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- -15 m²/s²
- 0-3 km storm-relative helicity
- 99 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
974 WWUS74 KMAF 251811 NPWMAF URGENT - WEATHER MESSAGE National Weather Service Midland/Odessa TX 111 PM CDT Mon Apr 25 2022 TXZ271-260900- /O.NEW.KMAF.HW.W.0027.220426T0300Z-220426T0900Z/ Guadalupe and Delaware Mountains- Including the cities of Guadalupe Mountains NP and Pine Springs 111 PM CDT Mon Apr 25 2022 /1211 PM MDT Mon Apr 25 2022/ ...HIGH WIND WARNING IN EFFECT FROM 10 PM CDT /9 PM MDT/ THIS EVENING TO 4 AM CDT /3 AM MDT/ TUESDAY FOR GUADALUPE PASS... * WHAT...East winds 35 to 45 mph with gusts up to 60 mph expected. * WHERE...Guadalupe Pass in Texas. * WHEN...From 10 PM CDT /9 PM MDT/ this evening to 4 AM CDT /3 AM MDT/ Tuesday. * IMPACTS...Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ For more information from the National Weather Service visit https://weather.gov/maf 44
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this high wind warning went out at Apr 25, 12:01 PM CDT, 1 hour 10 minutes earlier.
Area forecast discussion, Apr 25, 12:01 PM CDT, 1 hour 10 minutes before
Area Forecast Discussion National Weather Service Midland/Odessa TX 1201 PM CDT Mon Apr 25 2022 ...New AVIATION... .AVIATION... (18Z TAFS) Issued at 1159 AM CDT Mon Apr 25 2022 VFR conditions will prevail next 24 hours. Clouds will continue to scatter out everywhere but KFST, where redevelopment is possible overnight. Otherwise, post-frontal winds will decrease and veer to easterly. && .SHORT TERM... (Today through Tuesday afternoon) Issued at 312 AM CDT Mon Apr 25 2022 A cold front has pushed through our region tonight. Low clouds have begun to develop across the Permian Basin as moisture overruns the cold air behind the front. Additional thunderstorms are possible overnight through the morning along and south of I-20 as a modest amount of elevated instability remains. As the cold front continues to advance southward heading into Monday afternoon, precipitation chances begin to push south and east of I-20. At this point the bulk of the elevated instability will have moved out of the region, so showers will be likely with perhaps and isolated rumble of thunder. Low clouds are expected to hang on through the bulk of the afternoon across much of the Permian Basin and Trans Pecos. These clouds and continued cold air advection on a breezy northeast wind should keep much of the region in the 60s for daytime highs, nearly 20 degrees below normal. In the event that clouds clear out sooner, temperatures may warm to near 70, but most guidance hangs onto the clouds until shortly after peak heating tomorrow. With clearing skies over the Permian Basin and high pressure sliding into the region Monday night, temperatures are expected to get rather chilly for late April. Most locations fall into the 40s with parts of Lea County and the northern Permian Basin perhaps falling into the 30s. Mid-level ridging returns for Tuesday. Height rises and winds gradually becoming southeasterly result in warming temperatures. Most locations see highs in the 70s, but this is still about 10 degrees below normal for this time of year. This Spring- like weather is not to last as the long term forecast will show. && .LONG TERM... (Tuesday night through Sunday) Issued at 312 AM CDT Mon Apr 25 2022 On Tuesday night an upper ridge will extend up from Mexico along the Rockies to Canada as a shortwave trough moves into CA. This trough weakens as it travels east but it does act to flatten the ridge. The next trough will hit the West Coast Thursday and move inland, by Friday morning extend from ID to AZ. The trough will swing across NM Friday and into the Panhandle before lifting onto the Central Plains Saturday. Temperatures will be warmer Wednesday as S wind returns... highs in the upper 70s and 80s. On Thursday under the ridge 90s return to the forecast and continue into early next week. Lows in the 50s and 60s. Models show a weak front/wind shift move down into the area early Saturday but does not appear to be much cooling with it. As far as rain chances could see some showers/storms Wednesday night in the SW and again Sunday evening in the E. Little measurable rainfall... drought continues. So far for the month of April MAF has had 0.05 inch of rain with 0.37 year to date. && .PRELIMINARY POINT TEMPS/POPS... Big Spring 43 74 53 78 / 0 0 0 0 Carlsbad 40 73 51 86 / 0 10 10 10 Dryden 52 67 58 80 / 30 10 0 0 Fort Stockton 47 71 54 83 / 10 10 0 10 Guadalupe Pass 44 66 49 76 / 0 10 10 10 Hobbs 37 74 50 81 / 0 0 0 0 Marfa 39 70 44 82 / 10 10 10 10 Midland Intl Airport 43 74 54 80 / 0 0 0 0 Odessa 44 74 54 80 / 0 10 0 0 Wink 42 75 53 84 / 0 10 0 10 && .MAF WATCHES/WARNINGS/ADVISORIES... TX...None. NM...None. && SHORT TERM...91 LONG TERM....72 AVIATION...44
Hazardous weather outlook, Apr 25, 1:00 PM CDT, 11 minutes before
Hazardous Weather Outlook National Weather Service Midland/Odessa TX 100 PM CDT Mon Apr 25 2022 NMZ027>029-033-034-TXZ045>048-050>053-059>063-067>070-075-082- 270>282-261800- Guadalupe Mountains of Eddy County-Eddy County Plains- Northern Lea County-Central Lea County-Southern Lea County-Gaines- Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell-Loving-Winkler- Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan-Pecos-Terrell- Guadalupe Mountains Above 7000 Feet-Guadalupe and Delaware Mountains- Van Horn and Highway 54 Corridor-Eastern Culberson County- Reeves County Plains-Chinati Mountains-Marfa Plateau-Davis Mountains- Davis Mountains Foothills-Central Brewster County-Chisos Basin- Presidio Valley-Lower Brewster County- 100 PM CDT Mon Apr 25 2022 /1200 PM MDT Mon Apr 25 2022/ This Hazardous Weather Outlook is for southeast New Mexico, southwest Texas and western Texas. .DAY ONE...This afternoon and tonight. There is a marginal risk of severe storms this afternoon and evening, mainly over the lower Trans Pecos with focus over Terrell county. Any severe storms that do develop will be accompanied by large hail. High wind warning in effect this evening into the early morning hours for high winds across Guadalupe Pass. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Critical fire weather conditions are possible Thursday and Friday. High winds possible across the Guadalupe and Delaware mountains on Thursday afternoon through Friday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service Office in Midland, can be found on the internet at... https://weather.gov/midland
In the hours before
Special weather statement, Apr 25, 9:12 AM CDT, 3 hours 59 minutes before
Special Weather Statement National Weather Service Midland/Odessa TX 912 AM CDT Mon Apr 25 2022 TXZ082-251500- Terrell TX- 912 AM CDT Mon Apr 25 2022 ...A strong thunderstorm will impact portions of east central Terrell County through 1000 AM CDT... At 911 AM CDT, Doppler radar was tracking a strong thunderstorm 13 miles northwest of Pumpville, or 15 miles east of Dryden, moving east at 10 mph. HAZARD...Nickel size hail. SOURCE...Radar indicated. IMPACT...Minor damage to outdoor objects is possible. This storm will remain over mainly rural areas of east central Terrell County. PRECAUTIONARY/PREPAREDNESS ACTIONS... If outdoors, consider seeking shelter inside a building. && LAT...LON 3006 10194 3016 10194 3022 10176 3006 10176 TIME...MOT...LOC 1411Z 250DEG 7KT 3010 10187 MAX HAIL SIZE...0.88 IN MAX WIND GUST...<30 MPH 44
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 24, 7:25 PM CDT | Special Weather Statement | MAF | Crockett | 35 min |
| Apr 24, 7:42 PM CDT | Special Weather Statement | MAF | Terrell | 33 min |
| Apr 24, 7:48 PM CDT | Special Weather Statement | MAF | Reagan | 42 min |
| Apr 24, 7:52 PM CDT | Severe Thunderstorm Warning | MAF | Pecos, Terrell | 68 min |
| Apr 24, 7:56 PM CDT | Severe Thunderstorm Warning | MAF | Reagan | 49 min |
| Apr 24, 8:02 PM CDT | Special Weather Statement | MAF | 43 min | |
| Apr 24, 8:26 PM CDT | Areal Flood Advisory | MAF | Pecos | 3 hr |
| Apr 24, 9:02 PM CDT | Areal Flood Advisory | MAF | Pecos, Terrell | 3 hr |
| Apr 24, 9:09 PM CDT | Special Weather Statement | MAF | Terrell | 51 min |
| Apr 24, 9:11 PM CDT | Special Weather Statement | MAF | Terrell | 49 min |
| Apr 24, 9:28 PM CDT | Severe Thunderstorm Warning | MAF | Pecos, Terrell | 35 min |
| Apr 24, 9:43 PM CDT | Special Weather Statement | MAF | Terrell | 32 min |
| Apr 24, 10:15 PM CDT | Special Weather Statement | MAF | Terrell | 15 min |
| Apr 24, 10:22 PM CDT | Severe Thunderstorm Warning | MAF | Terrell | 23 min |
| Apr 25, 2:30 AM CDT | Special Weather Statement | MAF | Terrell | 45 min |
| Apr 25, 3:47 AM CDT | Special Weather Statement | MAF | Terrell | 43 min |
| Apr 25, 4:30 AM CDT | Special Weather Statement | MAF | Terrell | 45 min |
| Apr 25, 4:40 AM CDT | Areal Flood Advisory | MAF | Terrell | 3 hr |
| Apr 25, 4:42 AM CDT | Special Weather Statement | MAF | Crockett | 48 min |
| Apr 25, 5:13 AM CDT | Special Weather Statement | MAF | Terrell | 47 min |
| Apr 25, 6:36 AM CDT | Special Weather Statement | MAF | Terrell | 39 min |
| Apr 25, 6:45 AM CDT | Severe Thunderstorm Warning | MAF | Pecos, Terrell | 60 min |
| Apr 25, 9:12 AM CDT | Special Weather Statement | MAF | Terrell | 48 min |
Nearby
High Wind Warnings in Texas, 2022Every high wind warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.